Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 8, 2004, 1:00 PM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 1:00 PM CDT (18:00 UTC)
- Expired
- Jun 8, 2004, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 081802 FFWFTW TXC161-082100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 PM CDT * AT 100 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE ENTIRE COUNTY. * LOCATIONS IN THE WARNING INCLUDE TEAGUE...FAIRFIELD...WORTHAM... AND STREETMAN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3199 9606 3161 9587 3145 9624 3181 9646 $$ 65/DD
1 follow-up statement
000 WGUS74 KFWD 081910 FFSFTW TXC161-082100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 210 PM CDT TUE JUN 8 2004 ...A FLASH FLOOD WARNING CONTINUES FOR FREESTONE COUNTY UNTIL 400 PM CDT... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF MODERATE TO HEAVY RAIN COVERING MUCH OF FREESTONE COUNTY. THIS AREA WAS MOVING NORTH AT 30 MPH AND WILL PERSIST ACROSS THE COUNTY THROUGH 300 PM. ROADS WERE REPORTED FLOODED AT SEVERAL LOCATIONS ACROSS THE COUNTY. ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING PROBLEM. IF YOU MUST TRAVEL ACROSS THE COUNTY THIS AFTERNOON...PROCEED WITH EXTREME CAUTION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3194 9612 3163 9585 3145 9623 3179 9649 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:55 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 10:55 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CDT TUE JUN 8 2004 .UPDATE... 1055 AM CDT WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY POPS ALL AREAS. 25 && .AVIATION... 558 AM CDT LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS... LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND THUNDERSTORMS TODAY AND TONIGHT. NORTHERN EDGE OF PRECIPITATION MOVING INTO DFW AREA AT PRESENT. CONDITIONS SHOULD IMPROVE WEDNESDAY AFTERNOON. 59 && .PREV DISCUSSION... 400 AM CDT ...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS... PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD... TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES... WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35 CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS... DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT. THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN WE SHOULD SEE A DRYING TREND. THE NEXT CHANCE OF RAIN WILL THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE REGION. #58 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 84 72 85 73 / 80 70 50 30 WACO, TX 83 71 86 73 / 100 70 40 30 PARIS, TX 84 71 86 73 / 70 70 40 30 MCKINNEY, TX 84 71 83 73 / 80 70 60 30 DALLAS, TX 84 72 85 73 / 90 70 50 30 TERRELL, TX 83 72 84 73 / 100 70 60 30 CORSICANA, TX 82 72 85 73 / 100 70 60 40 TEMPLE, TX 82 72 86 73 / 100 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175. &&
Hazardous weather outlook, Jun 8, 4:22 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 422 AM CDT TUE JUN 8 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 422 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN LINE. A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON. THIS WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT FELL SUNDAY NIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.